ROBERT J. ATWELL, M.D.; JOHN A. PRIOR, M.D., F.A.C.P.
The increasing use of streptomycin and para-aminosalicylic acid (PAS) in the treatment of pulmonary tuberculosis makes awareness of possible toxic reactions to these drugs important to the physician. Toxic effects are uncommon with present dosage schedules but do occur, and they must be recognized before serious harm is done to the patient.
Finland and Weinstein1 have recently reviewed the reactions to antibiotics, including streptomycin, and Warring and Howlett2 have reviewed the literature concerning reactions to PAS. Both streptomycin and PAS are capable of producing reactions quite similar but, in addition, streptomycin specifically may produce eighth nerve damage, while PAS frequently
Learn more about subscription options.
Register Now for a free account.
ATWELL RJ, PRIOR JA. ALLERGIC PNEUMONITIS DURING CHEMOTHERAPY FOR TUBERCULOSIS: REPORT OF TWO CASES DUE TO PARA-AMINOSALICYLIC ACID(ALLERGIC PNEUMONITIS DURING CHEMOTHERAPY FOR TUBERCULOSIS: REPORT OF TWO CASES DUE TO PARA-AMINOSALICYLIC ACID*). Ann Intern Med. 1955;42:190–197. doi: 10.7326/0003-4819-42-1-190
Download citation file:
Published: Ann Intern Med. 1955;42(1):190-197.
Infectious Disease, Interstitial Lung Disease, Mycobacterial Infections, Pulmonary/Critical Care.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only